Asymmetric Single-peaked Preferences
Francisco Martínez-Mora and
M. Socorro Puy ()
The B.E. Journal of Theoretical Economics, 2012, vol. 12, issue 1, 1-26
The asymmetry of single-peaked preferences has scarcely been incorporated as an assumption in economic models. We analyze how to deal with asymmetric single-peaked preferences in a tractable way. We define natural types of asymmetries, provide the tools to compare degrees of asymmetry, and propose concrete utility functions that represent different directions and degrees of asymmetry. As an application, we provide a representative voter theorem which establishes the heterogeneity in degrees of asymmetry across agents that is compatible with the median being the representative voter.
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed
Downloads: (external link)
For access to full text, subscription to the journal or payment for the individual article is required.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:12:y:2012:i:1:p:1-26:n:33
Ordering information: This journal article can be ordered from
Access Statistics for this article
The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper
More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().